Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Representations of monoids arising from
finite groups of Lie type

Author: A. Salwa
Journal: Trans. Amer. Math. Soc. 348 (1996), 2931-2945
MSC (1991): Primary 20M30, 20M25
MathSciNet review: 1351495
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A class of finite monoids $M$ constructed from a group $G$ of Lie type is considered. We describe the irreducible complex representations and prove the complete reducibility of the representations of $M$. The sandwich matrix of $M$ is decomposed into a product of matrices corresponding to maximal parabolic subgroups of $G$.

References [Enhancements On Off] (What's this?)

  • 1. Carter,R.W., Finite Groups of Lie Type : Conjugacy Classes and Complex Characters, Wiley, 1985.MR 87d:20060
  • 2. Clifford,A.H. and Preston,G.B., The Algebraic Theory of Semigroups, Math. Surveys, no.7, Amer. Math. Soc., Providence, R.I., 1961.MR 24:A2627
  • 3. Curtis,C.W. and Reiner,I., Methods of Representation Theory, Volumes 1,2, Wiley, New York, 1987.MR 88f:20002
  • 4. Howlett,R.B. and Lehrer,G.L., Induced cuspidal representations and generalised Hecke rings, Invent. Math. 58 (1980), 37-64.MR 81j:20017
  • 5. Kovacs,L.G., Semigroup algebras of the full matrix semigroups over a finite field, Proc. Amer. Math. Soc. 116 (1992), 911-917.MR 93b:16051
  • 6. Okninski,J. and Putcha,M.S., Complex representations of matrix semigroups, Trans. Amer. Math. Soc. 323 (1991), 563-581.MR 91e:20047
  • 7. Putcha,M.S., Monoids on groups with BN-pair, J. Algebra 120 (1989), 139-169.MR 89k:20091
  • 8. Putcha,M.S., Classification of monoids of Lie type, J. Algebra 163 (1994), 636-662.MR 95b:20089
  • 9. Putcha,M.S., Sandwich matrices, Solomon algebras and Kazhdan-Lusztig polynomials, Trans. Amer. Math. Soc. 340 (1993), 415-428.MR 94a:20112
  • 10. Putcha,M.S., Monoid Hecke algebras, preprint.
  • 11. Putcha,M.S., Big cell algebras I. Steinberg representation, preprint.
  • 12. Solomon,L., The Bruhat decomposition, Tits system and Iwahori ring for the monoid of matrices over a finite field, Geom. Dedicata 36 (1990), 15-39.MR 92e:20035

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 20M30, 20M25

Retrieve articles in all journals with MSC (1991): 20M30, 20M25

Additional Information

A. Salwa
Affiliation: Institute of Mathematics, University of Warsaw, Banacha 2,02-097 Warsaw, Poland

Received by editor(s): February 3, 1995
Received by editor(s) in revised form: September 18, 1995
Additional Notes: Supported by KBN research grant 2 P301 051 06.
Article copyright: © Copyright 1996 American Mathematical Society

American Mathematical Society